Synthetics causing havoc for ambos

Synthetics causing havoc for ambos

New Zealand already has some of the highest drug use rates in the developed world.

Now an explosion in black market synthetic agents, easily bought over the internet, is creating a host of new problems.

In some cases neither the doctors nor the person who has taken the drugs have any idea what's been consumed.

Ambulance officers are dealing with the physical effects of the problem every weekend.

Teenagers Story encountered while out with ambulance officers were told tablets they were taking were the drug ecstasy, but when we had them analysed by ESR, we discovered they contained no MDMA – the active ingredient in ecstasy – at all.

Worryingly, the synthetic compound they did contain is well known for causing vomiting, hallucinations and blackouts, especially when mixed with alcohol.

One Wellington ED doctor has seen first-hand just how frighteningly bad it can get, and believes he has a solution.

Watch the video for the full Story report.

Share to Facebook Share to Twitter Share to Email
Share to Facebook Share to Twitter Share to Viber Share to WhatsApp Share to Email